MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7311
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Dizziness (2194)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that he obtained blood glucose readings of 74 mg/dl at 11:02 p.M.And 296 mg/dl at 11:09 p.M.With the contour next link 2.4 meter.The customer stated that he took novalog insulin based on the higher reading and experienced symptoms of hypoglycemia which he described as dizziness.The customer took glucose tablets and recovered well.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Additional Manufacturer Narrative
The customer did not return the suspected device for evaluation.Therefore, the in-house contour next link 2.4 meter was tested with the in-house contour next test strips from lot#: 0epeg11b using a blood sample, which gave a satisfactory performance.Additionally, a device history record was reviewed for the suspected contour next link 2.4 meter and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION NUMBER: 1000134386)
2131-1 minamigata
toon ehime, 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key12788438
Report Number1810909-2021-00382
Device Sequence Number17145246
Product Code NBW
UDI-Device Identifier10301937311502
UDI-Public10301937311502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2022
Device Model Number7311
Device Catalogue Number7311
Device Lot Number0EPEG11B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer12/16/2021
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age76 YR
Patient SexMale